Azithromycin/ceftriaxone

Azithromycin/ceftriaxone Reactions 1704, p62 - 2 Jun 2018 Acute interstitial nephritis: case report A 21-year-old woman developed acute interstitial nephritis (AIN) during treatment with ceftriaxone and azithromycin for atypical pneumonia [dosages and routes not stated]. The woman, who was hospitalised for the treatment of atypical pneumonia, started on a 9-day antibiotic therapy with azithromycin and ceftriaxone. On admission, her creatinine level was 0.9 mg/dL. On the fourth day of therapy, she developed acute kidney injury (AKI) with increase in creatinine level from 0.98 mg/dL to 4.36 mg/dL. Her creatinine level continued to increase and reached to 11.6 mg/dL on the completion of antibiotic therapy (day 9). On day 12, her creatinine level was 16.2 mg/dL and she was started on haemodialysis. An initial diagnosis of acute tubular necrosis in the setting of sepsis was made. She did not show rash, pyuria, eosinophilia or eosinophiluria, which were suggestive of AIN. Renal biopsy findings showed diffuse interstitial inflammation and eosinophils in the inset. The biopsy findings were consistent with drug-induced AIN. On day 14, her creatinine level was dropped to 7 mg/dL and the haemodialysis was stopped. The woman was started on steriod therapy. On day 18, she was discharged, with a creatinine level of 5.9 mg/dL. She showed complete recovery of her renal function in six weeks, with creatinine level of 0.7 mg/dL. Author comment: "[R]enal biopsy was consistent with drug-induced AIN." "AIN typically develops 7–10 days after drug exposure and presents with variable clinical features." "Drug-induced acute interstitial nephritis is an important cause of unexplained acute kidney injury in hospitalized patients." Chamarthi G, et al. Acute interstitial nephritis: a multifaceted disease. Clinical Case Reports 6: 946-947, No. 5, May 2018. Available from: URL: http:// doi.org/10.1002/ccr3.1456 - USA 803322807 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Azithromycin/ceftriaxone

Reactions Weekly , Volume 1704 (1) – Jun 2, 2018
Free
1 page

Loading next page...
1 Page
 
/lp/springer_journal/azithromycin-ceftriaxone-2wegYgkgHq
Publisher
Springer International Publishing
Copyright
Copyright © 2018 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-018-46705-x
Publisher site
See Article on Publisher Site

Abstract

Reactions 1704, p62 - 2 Jun 2018 Acute interstitial nephritis: case report A 21-year-old woman developed acute interstitial nephritis (AIN) during treatment with ceftriaxone and azithromycin for atypical pneumonia [dosages and routes not stated]. The woman, who was hospitalised for the treatment of atypical pneumonia, started on a 9-day antibiotic therapy with azithromycin and ceftriaxone. On admission, her creatinine level was 0.9 mg/dL. On the fourth day of therapy, she developed acute kidney injury (AKI) with increase in creatinine level from 0.98 mg/dL to 4.36 mg/dL. Her creatinine level continued to increase and reached to 11.6 mg/dL on the completion of antibiotic therapy (day 9). On day 12, her creatinine level was 16.2 mg/dL and she was started on haemodialysis. An initial diagnosis of acute tubular necrosis in the setting of sepsis was made. She did not show rash, pyuria, eosinophilia or eosinophiluria, which were suggestive of AIN. Renal biopsy findings showed diffuse interstitial inflammation and eosinophils in the inset. The biopsy findings were consistent with drug-induced AIN. On day 14, her creatinine level was dropped to 7 mg/dL and the haemodialysis was stopped. The woman was started on steriod therapy. On day 18, she was discharged, with a creatinine level of 5.9 mg/dL. She showed complete recovery of her renal function in six weeks, with creatinine level of 0.7 mg/dL. Author comment: "[R]enal biopsy was consistent with drug-induced AIN." "AIN typically develops 7–10 days after drug exposure and presents with variable clinical features." "Drug-induced acute interstitial nephritis is an important cause of unexplained acute kidney injury in hospitalized patients." Chamarthi G, et al. Acute interstitial nephritis: a multifaceted disease. Clinical Case Reports 6: 946-947, No. 5, May 2018. Available from: URL: http:// doi.org/10.1002/ccr3.1456 - USA 803322807 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704

Journal

Reactions WeeklySpringer Journals

Published: Jun 2, 2018

References

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Search

Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly

Organize

Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.

Access

Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve

Freelancer

DeepDyve

Pro

Price

FREE

$49/month
$360/year

Save searches from
Google Scholar,
PubMed

Create lists to
organize your research

Export lists, citations

Read DeepDyve articles

Abstract access only

Unlimited access to over
18 million full-text articles

Print

20 pages / month

PDF Discount

20% off